Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 64, NWS Nashville, TN

May 21, 2001Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2001, 7:47 PM CDT for Lincoln County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 21, 2001, 7:47 PM CDT (00:47 UTC)
Expired
May 21, 2001, 8:15 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:55 PM CDTHail 1.75Dellrose, TNGolf ball size hail and a tree was blown down at Dellrose by EMA.
May 21, 8:01 PM CDTHail 1Coldwater, TNQuarter size hail reported by EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 220048
SVRBNA

TNC103-220115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
747 PM CDT MON MAY 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF FAYETTEVILLE

* UNTIL 815 PM CDT

* AT 744 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF FAYETTEVILLE...MOVING      
NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR FAYETTEVILLE AROUND 810 PM.

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$

LAT...LON 3508 8697 3493 8685 3515 8636 3534 8650

MAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:50 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, May 21, 2:50 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT MON MAY 21 2001

CURRENT...PREVIOUS CONVECTION HAS MOVED NE INTO ERN KY FOR MOST
PART. SKIES HAVE BECME PT SUNNY MANY LOCATIONS ALLOWING TEMPS TO
RECOVER INTO UPPER 70S.

FORECAST...FRONTAL SYSTEM SHOULD REACH BNA ARND 06Z...AND THRU
PLATEAU BY 12Z. A WAVE FORMS ALONG FRONT ALONG TN RIVER THIS EVE.
NOT EXPECTING ANY STRONG WX WITH THIS FRONT...PARAMETERS NOT ALIGNING
PROPERLY AND AIR MASS HAS STABILIZED SOMEWHAT FROM PREVIOUS RAIN.
WILL GO W/ CURRENT FORECAST POPS WISE..W/ SOME BRIEF POST-FRONTAL
RAIN EXPECTED.

AFTER FRONT...RAPID CLEARING TOMORROW...THEN SOME MID CLOUDS
PROBABLE FROM THE N LATE TUE NITE OR WED. SHARP H5 TROF BROADENS
INTO DEEP CIRCULATION OVER CENTRAL STATES W/ SURFACE LOWS SPINNING
AROUND FROM UPPER GREAT LAKES TO UPPER MIDWEST. MAY NOT BE AS COOL
AS PREVIOUSLY THOUGHT HOWEVER.

AS FOR TEMPS...FWC NUMBERS TOO WARM ON MAXS.

BNA BE 59/68/48/69 9312
CSV BE 57/63/43/65 9512

.BNA...NONE.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 12:33 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford27 min
May 22, 12:33 AM CDTSevere Thunderstorm WarningOHXDeKalb27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.